Question: For someone who is taking 45 mg of vitamin B6 as P5P but has xanthurenate, kynurenate, and quinolinate high in the urine as markers of vitamin B6 deficiency, and who is a man with high estrogen, what should they do?
If you have xanthurenate and kynurenate spilling into your urine, it means that quinolinate would be building up. Quinolinate is usually the last thing to rise in B6 deficiency.
Quinolinate is an excitotoxin: it both can cause neurotoxicity like glutamate does and it can also make you hypersensitive to glutamate, effectively giving you a glutamate sensitivity.
You clarified that quinolinate is in the fourth quintile. So you're kind of in the zone quinolinate might be a problem, particularly if you have trouble sleeping, or if you have trouble with anxiety, or you have anything that would be related to glutamate sensitivity, like headaches.
If you have any of those symptoms, they could be from quinolinate buildup. In that case, I recommend increasing B6. I would titrate it up to 100 mg. I'd be very cautious going higher than that. Don't take any pyridoxine hydrochloride ever.
Second course of action is look at iron and riboflavin levels. If there's any things wrong with those fix them, since they are needed to properly convert tryptophan alongside B6.
Third course of action is to reduce protein intake, if necessary, or search for low tryptophan proteins and focus on those to meet your protein needs. You need at least a few hundred milligrams of tryptophan in your diet to be okay.
This Q&A can also be found as part of a much longer episode, here: https://chrismasterjohnphd.com/podcast/2019/02/24/ask-anything-nutrition-feb-17-2019/
If you would like to be part of the next live Ask Me Anything About Nutrition, sign up for the CMJ Masterpass, which includes access to these live Zoom sessions, premium features on all my content, and hundreds of dollars of exclusive discounts. You can sign up with a 10% lifetime discount here: https://chrismasterjohnphd.com/q&a